Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 32, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2010, 7:30 PM EDT for Lewis County, New York. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 7:30 PM EDT (23:30 UTC)
- Expired
- Jul 21, 2010, 7:44 PM EDT
- In force
- 14 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 34 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:30 PM EDT | TSTM WND DMG | 3 Se Constableville, NY | TREES DOWN ON SPENCER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS51 KBUF 212330
SVRBUF
NYC049-220000-
/O.NEW.KBUF.SV.W.0032.100721T2330Z-100722T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
730 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 800 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF PORT
LEYDEN TO 12 MILES SOUTHWEST OF CONSTABLEVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
RURAL SOUTHERN LEWIS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4359 7514 4343 7551 4347 7576 4348 7576
4369 7518 4368 7511 4362 7511
TIME...MOT...LOC 2330Z 284DEG 32KT 4362 7516 4347 7558
$$1 follow-up statement
029
WWUS51 KBUF 212344
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
744 PM EDT WED JUL 21 2010
NYC049-212354-
/O.CAN.KBUF.SV.W.0032.000000T0000Z-100722T0000Z/
LEWIS NY-
744 PM EDT WED JUL 21 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY IS
CANCELLED...
AT 744 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE OF
SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4359 7514 4343 7551 4347 7576 4348 7576
4369 7518 4368 7511 4362 7511
TIME...MOT...LOC 2344Z 284DEG 32KT 4359 7499 4344 7541
$$
TJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:39 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 21, 3:39 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT WED JUL 21 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE LOWER LAKES REGION EARLY THIS
EVENING WITH SCATTERED STRONG THUNDERSTORMS COMING TO AN END FROM
WEST TO EAST. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY AND BRING A RETURN TO SUNSHINE AND LOWER HUMIDITY. A WARM
FRONT WILL THEN LIFT ACROSS THE REGION ON FRIDAY WITH MORE SHOWERS
AND THUNDERSTORMS MOVING BACK INTO THE REGION. A COLD FRONT WILL
KEEP THE WEATHER UNSETTLED THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE HIGH PRESSURE BRINGS A RETURN TO SUNSHINE ON SUNDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
SCATTERED STRONG TO SEVERE CONVECTION CONTINUES ACROSS MUCH OF THE
AREA THIS AFTERNOON. THE MAIN FOCUS FOR ONGOING CONVECTION CONTINUES
TO BE THE NORTHERN EDGE OF THE LAKE ERIE LAKE BREEZE FROM NIAGARA
COUNTY EAST TO ROCHESTER AND THE NORTHERN END OF THE FINGER LAKES.
ANOTHER VERY ORGANIZED STORM JUST WEST OF THE SAINT LAWRENCE WILL
MOVE ACROSS THE NORTH COUNTRY THROUGH THE REST OF THE AFTERNOON.
THIS APPEARS TO CONTAIN THE GREATEST SEVERE WEATHER RISK OVER THE
NEXT HOUR OR TWO GIVEN ITS UPSCALE GROWTH TREND INTO A BOWING LINE
SEGMENT.
THROUGH THE LATE AFTERNOON AND EVENING WE MAY SEE COVERAGE EXPAND
ACROSS WESTERN NY WITH THE APPROACH OF A MID LEVEL SHORTWAVE...
NOTED ON WATER VAPOR IMAGERY AND OBJECTIVE RUC ANALYSIS ENTERING
SOUTHERN ONTARIO PROVINCE AT 19Z. THIS IS ACCOMPANIED BY A VERY
STRONG 70+ KNOT 500MB SPEED MAX WHICH IS CONTRIBUTING TO STRONG DEEP
LAYER SHEAR ACROSS THE LOWER LAKES TODAY AND IS RESPONSIBLE FOR THE
QUALITY OF STORM ORGANIZATION. THE IMMEDIATE BUF AREA IS LIKELY TO
REMAIN SHADOWED BY THE SOUTHWEST FLOW OFF LAKE ERIE FOR A FEW MORE
HOURS. GIVEN THE THERMODYNAMICS AND KINEMATICS IN PLACE...EXPECT
SEVERE POTENTIAL TO CONTINUE THROUGH THE EARLY EVENING WITH THE
PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL WITH SUPERCELL
STRUCTURES...AND POSSIBLY A FEW CORRIDORS OF DAMAGING WINDS WITH ANY
LINE SEGMENTS THAT ARE ABLE TO FORM THROUGH COLD POOL SHARING
PROCESSES. EVEN THOUGH THE ENVIRONMENT FAVORS SUPERCELL
STRUCTURES...THE LACK OF LOW LEVEL SHEAR DOES NOT FAVOR A TORNADO
RISK.
THE STORMS WILL QUICKLY END FROM WEST TO EAST DURING THE EARLY TO
MID EVENING AS THE SHORTWAVE AND SURFACE COLD FRONT SWEEP EAST
ACROSS THE AREA AND ELIMINATE INSTABILITY. WILL END POPS BY MID
EVENING ACROSS THE WEST AND BY AROUND MIDNIGHT IN THE EASTERN ZONES.
SOMEWHAT LESS HUMID AIR WILL FILTER INTO THE REGION OVERNIGHT AND
ALLOW LOWS TO DROP BACK INTO THE MID 60S ON THE LAKE PLAINS AND SOME
UPPER 50S EVEN IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF
LAKE ONTARIO.
ON THURSDAY A NORTHWEST FLOW OF SOMEWHAT DRIER/LESS HUMID AIR WILL
CONTINUE ACROSS THE LOWER LAKES. MAY HAVE SOME LINGERING UPSLOPE LOW
CLOUD DURING THE EARLY MORNING ACROSS THE WESTERN SOUTHERN TIER AND
TUG HILL REGION...OTHERWISE EXPECT A MAINLY SUNNY DAY WITH SOME
DIURNAL CUMULUS POPPING BY AFTERNOON INLAND FROM THE LAKE SHADOWS.
850MB TEMPS IN THE +12C TO +14C RANGE WILL STILL SUPPORT LOWER 80S
ACROSS THE LOWER TERRAIN WITH UPPER 70S ON THE HILLS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS CONTINUE TO BE FAIRLY CONSISTENT IN THE GENERAL PATTERN
FORECAST...THOUGH OUR REGION WILL SIT NEAR A BOUNDARY MAKING THE
SPECIFICS A BIT HARDER TO PIN DOWN. A WARM FRONT WILL LIFT TOWARD
THE REGION FROM THE SOUTHWEST ON THURSDAY NIGHT. AT THIS
POINT...FAIRLY GOOD MODEL AGREEMENT ON THE POSITION OF THE
FRONT...WITH THE BOUNDARY EXPECTED TO REACH WESTERN NEW YORK BY
FRIDAY MORNING.
ASSUMING THE BOUNDARY PLAYS OUT AS FORECAST...THERE IS SOME LARGE
SCALE LIFT FORECAST IN THE MID LEVELS...WHICH WOULD LEAD TO AN AREA
OF STEADIER RAINFALL...MORE IN A SOLID LINE THAN THE SHOWERY STUFF
WE HAVE SEEN OF LATE. LIFT INITIALLY STARTS OFF TO THE WEST THURSDAY
NIGHT...BLOSSOMING NORTH OF I-90 DURING THE DAY FRIDAY. FOR
NOW...HANG ON TO LIKELY POPS...WITH SOME QUESTIONS ON THE POSITION
AND TIMING OF THE FRONT REMAINING...AND WEAKER LIFT FURTHER EAST.
WHILE THE AXIS OF HIGHEST POPS CENTERS ON THE FRONT...MAY ALSO SEE
SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP BEHIND THE FRONT IN
THE WARM AIR MASS FRIDAY AFTERNOON.
OTHERWISE...EXPECT SOME DESCENT WINDS WITH THE FRONTAL PASSAGE...WITH
GUSTS OF 30 MPH OR SO LIKELY. TEMPERATURES WILL BE A BIT TRICKY NEAR
THE BOUNDARY...THOUGH EXPECT MOST AREAS TO BE FAIRLY WARM ON
THURSDAY NIGHT...EXCEPT IN THE NORTH COUNTRY WHERE SOME EVENING
RADIATIONAL COOLING IS EXPECTED. ON FRIDAY...TEMPERATURES SHOULD
RANGE WIDELY FROM SOUTHERN LOCATIONS WHICH SHOULD BREAK WELL INTO
THE 80S...AND NORTH WHERE CLOUDS MAY KEEP HIGHS IN THE UPPER
70S...THOUGH THIS ALL DEPENDS ON THE BOUNDARY.
THE BOUNDARY WILL STALL ACROSS THE REGION FRIDAY NIGHT. CAN SEE
SCATTERED SHOWERS LINGERING ALONG THIS BOUNDARY...AND CARRY CHANCE
POPS. WITH THE FRONT STRADDLING THE CWA...TOO MUCH SPREAD TO PIN
DOWN THE EXACT LOCATION OF THE BOUNDARY WITH ANY CONFIDENCE. WITH
THE POTENTIAL FOR ELEVATED CONVECTION...MAINTAIN A MENTION OF
THUNDERSTORMS PRETTY MUCH WHEREVER THERE/S A CHANCE OF PRECIPITATION.
THE BOUNDARY WILL CONTINUE TO BE NEAR THE REGION ON SATURDAY...WITH
MODELS DIVERGING A BIT MORE AT THIS POINT. GENERALLY FEEL BOUNDARY
WILL LIKELY BE SOMEWHERE ACROSS THE REGION...BUT A NORTHERN OR
SOUTHERN SOLUTION IS CERTAINLY POSSIBLE. CONTINUE CHANCE POPS FOR
THIS BOUNDARY. ACTUALLY COULD BE AN ACTIVE THUNDERSTORM DAY...BUT
THIS ALL DEPENDS ON THE POSITION OF THE FRONT WHICH STILL IS
UNCERTAIN. VERY WARM AIR ALOFT SUPPORTS HIGHS IN THE LOWER 90S IF
THE BOUNDARY WERE TO SLIDE FAR ENOUGH NORTH ALLOW FOR DECENT SUN.
WHEREVER THE BOUNDARY STARTS OFF ON SATURDAY NIGHT...
GFS/GGEM/EUROPEAN FAIRLY CONSISTENT IN SWEEPING IT ALL OUT WITH A
SHORTWAVE SATURDAY EVENING. THIS WILL MAINTAIN THE CHANCE FOR
SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS BETWEEN THE 12Z GFS...GGEM AND 00Z ECMWF ALL AGREE
ON AN UPPER LEVEL TROUGH CONTINUING TO SWING ACROSS THE EASTERN
GREAT LAKES AND NORTHEAST TO START THIS TIME PERIOD SUNDAY MORNING.
THE CYCLONIC FLOW WITH THE UPPER LEVEL TROUGH AND COMBINED WITH
POSITIVE VORTICITY ADVECTION HAVE DECIDED TO INCLUDE CHANCE FOR
SHOWERS SUNDAY. WITH MOISTURE DWINDLING THROUGH THE DAY EXPECT ANY
SHOWERS TO BE EARLIER IN THE DAY OPPOSED TO LATER.
TEMPERATURES SUNDAY WILL BE COOLER THAN SATURDAY WITH AFTERNOON
READINGS CLOSER TO NORMAL. THE BIGGER DIFFERENCE WILL BE THE
DECREASING DEW POINT WHICH WILL MAKE SUNDAY FEEL MORE COMFORTABLE.
MONDAY AND INTO TUESDAY AN UPPER LEVEL RIDGE WILL BUILD INTO THE
EASTERN GREAT LAKES REGION. EXPECT TUESDAY TO BE SUNNIER THAN MONDAY
WITH THE AXIS OF THE UPPER LEVEL RIDGE CLOSER TO THE
REGION...ALTHOUGH BOTH DAYS SHOULD SEE PLENTY OF SUNSHINE.
TEMPERATURES BOTH DAYS WILL HOLD CLOSE TO NORMAL WITH TUESDAY
SLIGHTLY WARMER UNDER WARM AIR ADVECTION ALOFT.
THOUGH 7 DAYS OUT BOTH THE 00Z ECMWF AND THE 12Z GFS GENERALLY AGREE
WITH THE OVERALL PATTERN MIDDLE OF NEXT WEEK. A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES...WITH A TROUGH OF LOW PRESSURE
DIVING OVER THIS RIDGE AND ACROSS JAMES BAY. FOR NOW WILL COVER
WEDNESDAY WITH A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
IFR CONDITIONS ALONG WITH LARGE HAIL...STRONG WINDS AND LOCALLY
EXTREME TURBULENCE. VERY DIFFICULT TO TIME THIS ACTIVITY GIVEN
SEVERAL ROUNDS OF SCATTERED STORMS EXPECTED OVER THE NEXT 6-10
HOURS. EXPECT ONE ROUND TO MOVE THROUGH THE KROC AREA THROUGH EARLY
AFTERNOON...THEN ALL SITES HAVE THE BEST CHANCES OF CONVECTION
DURING THE LATE AFTERNOON AND EVENING AS A COLD FRONT AND MID LEVEL
DISTURBANCE APPROACH AND POTENTIALLY PROVIDES SOME MORE WIDESPREAD
ORGANIZATION TO STORMS.
BY MID EVENING A COLD FRONT WILL SWEEP ACROSS THE AREA AND BRING AN
END TO SHOWERS AND THUNDERSTORMS AS A MORE STABLE AIRMASS ARRIVES.
AFTER THAT...MAINLY VFR CONDITIONS ARE EXPECTED LATER TONIGHT
ALTHOUGH THERE MAY BE A LITTLE VALLEY FOG ACROSS THE SOUTHERN TIER
LATE TONIGHT AND EARLY THURSDAY.
OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...VFR/MVFR WITH OCCASIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SUNDAY AND MONDAY...MAINLY VFR.
&&
.MARINE...
A MODERATE SOUTHWEST FLOW CHANNELING UP LAKE ERIE WILL CONTINUE TO
BRING MARGINAL SMALL CRAFT CONDITIONS TO LAKE ERIE THROUGH THE EARLY
EVENING HOURS. BY MID EVENING A COLD FRONT WILL PUSH ACROSS THE LAKE
AND ALLOW WINDS TO SHIFT MORE WEST OR NORTHWEST AND DIMINISH.
OVERNIGHT WEST TO NORTHWEST WINDS WILL INCREASE ON LAKE ONTARIO
BEHIND THE COLD FRONT. WINDS AND WAVES WILL INCREASE TO CLOSE TO
SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT INTO THURSDAY MORNING.
FOR NOW WILL KEEP THE FORECAST AT 2-4 FEET BUT CONDITIONS WILL
CONTINUE TO BE MONITORED.
WINDS AND WAVES WILL DIMINISH THURSDAY EVENING AS A RIDGE OF HIGH
PRESSURE BUILDS ACROSS THE LOWER LAKES. A WARM FRONT WILL LIFT NORTH
ACROSS THE REGION ON FRIDAY. AN INCREASING PRESSURE GRADIENT MAY
BRING WINDS BACK UP CLOSE TO SMALL CRAFT CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jul 21, 12:27 PM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1227 PM EDT WED JUL 21 2010 NYZ001>008-010>014-019>021-085-221630- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-221630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1227 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING AS A VERY UNSTABLE AIRMASS COMBINES WITH A FAVORABLE WIND FIELD TO PRODUCE ORGANIZED THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND GOLF BALL SIZED HAIL. THE SEVERE THUNDERSTORM RISK WILL END FROM WEST TO EAST DURING THE MID EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SATURDAY NIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THERE REMAINS A GOOD AMOUNT OF UNCERTAINTY WITH RESPECT TO THE TIMING AND STRENGTH OF THESE ROUNDS OF THUNDERSTORMS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR OTHER SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 6:33 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
633 PM EDT WED JUL 21 2010
NYZ004>006-212330-
CAYUGA NY-OSWEGO NY-WAYNE NY-
633 PM EDT WED JUL 21 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 19 MILES WEST OF FULTON...AND
MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FULTON
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4316 7587 4315 7592 4320 7607 4326 7618
4326 7621 4320 7622 4322 7625 4320 7629
4323 7632 4323 7646 4321 7648 4332 7679
4335 7670 4341 7665 4346 7655 4329 7586
TJPLocal storm report, Jul 21, 6:50 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
650 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM MARINE TSTM WIND HENDERSON HARBOR 43.85N 76.21W
07/21/2010 E40 MPH JEFFERSON NY TRAINED SPOTTER
40 MPH WIND, SMALL TREE LIMBS DOWN, HALF INCH HAIL.
&&
KAPFFELLocal storm report, Jul 21, 6:51 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
651 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 1 SE SACKETS HARBOR 43.93N 76.11W
07/21/2010 E0.75 INCH JEFFERSON NY PUBLIC
&&
JPACELocal storm report, Jul 21, 7:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
705 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 N STERLING 43.37N 76.65W
07/21/2010 E0.88 INCH CAYUGA NY PUBLIC
&&
KAPFFELSpecial weather statement, Jul 21, 7:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
723 PM EDT WED JUL 21 2010
NYZ006-008-220000-
LEWIS NY-OSWEGO NY-
723 PM EDT WED JUL 21 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM EXTREME EAST CENTRAL LEWIS COUNTY TO
SOUTHEASTERN LEWIS COUNTY TO SOUTHWESTERN LEWIS COUNTY...AND MOVING
EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
RURAL SOUTHEASTERN LEWIS COUNTY
RURAL SOUTHERN LEWIS COUNTY
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4359 7514 4348 7540 4347 7589 4361 7538
4375 7517 4375 7512 4362 7511
JJPLocal storm report, Jul 21, 7:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 4 NE WARSAW 42.78N 78.09W
07/21/2010 E0.75 INCH WYOMING NY PUBLIC
1217 PM HAIL 3 NE LYONS 43.09N 76.95W
07/21/2010 E1.00 INCH WAYNE NY PUBLIC
QUARTER-SIZED HAIL AT LYONS WAYNE HILLS COUNTRY CLUB.
0126 PM TSTM WND GST 4 SSW ROCHESTER 43.12N 77.65W
07/21/2010 M61.00 MPH MONROE NY ASOS
ROCHESTER AIRPORT.
0200 PM HAIL NEWARK 43.04N 77.09W
07/21/2010 E0.75 INCH WAYNE NY TRAINED SPOTTER
HAIL LASTED FOR ABOUT 5 MINUTES.
0351 PM TSTM WND DMG 3 NW CLAYTON 44.27N 76.13W
07/21/2010 JEFFERSON NY PUBLIC
NUMEROUS TREES DOWN ON GRINDSTONE ISLAND. ESTIMATED WIND
SPEED OF 70 MPH.
0400 PM HAIL 1 SW CLAYTON 44.23N 76.10W
07/21/2010 E1.75 INCH JEFFERSON NY AMATEUR RADIO
NUMEROUS LARGE TREES DOWN AS WELL
0405 PM HAIL CLAYTON 44.24N 76.09W
07/21/2010 E1.00 INCH JEFFERSON NY PUBLIC
50 TO 60 MPH WINDS AS WELL
0451 PM TSTM WND DMG ELBA 43.08N 78.19W
07/21/2010 GENESEE NY LAW ENFORCEMENT
LARGE TREE DOWN.
0512 PM HAIL 4 N LE ROY 43.04N 77.99W
07/21/2010 E0.75 INCH GENESEE NY PUBLIC
0530 PM FLOOD ELBA 43.08N 78.19W
07/21/2010 GENESEE NY LAW ENFORCEMENT
NUMEROUS STREETS CLOSED FROM FLOODING IN ELBA, BYRON, AND
BERGEN BETWEEN 500 PM AND 600 PM.
0615 PM HAIL 1 SE SACKETS HARBOR 43.93N 76.11W
07/21/2010 E0.75 INCH JEFFERSON NY PUBLIC
0633 PM HAIL 1 SE SACKETS HARBOR 43.93N 76.11W
07/21/2010 E0.75 INCH JEFFERSON NY PUBLIC
0641 PM HAIL 3 N STERLING 43.37N 76.65W
07/21/2010 E0.88 INCH CAYUGA NY PUBLIC
0645 PM MARINE TSTM WIND HENDERSON HARBOR 43.85N 76.21W
07/21/2010 E40.00 MPH JEFFERSON NY TRAINED SPOTTER
40 MPH WIND, SMALL TREE LIMBS DOWN, HALF INCH HAIL.
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:37 AM EDT | Special Weather Statement | BUF | Livingston | 53 min |
| Jul 21, 8:39 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 21 min |
| Jul 21, 11:41 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 64 min |
| Jul 21, 1:14 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 21, 1:19 PM EDT | Small Craft Advisory | BUF | 7 hr | |
| Jul 21, 1:25 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 52 min |
| Jul 21, 2:24 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans | 3 hr |
| Jul 21, 2:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 21, 3:03 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 21, 3:11 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 67 min |
| Jul 21, 4:42 PM EDT | Areal Flood Warning | BUF | Genesee, Monroe | 4 hr |
| Jul 21, 4:48 PM EDT | Special Weather Statement | BUF | Genesee | 57 min |
| Jul 21, 5:01 PM EDT | Special Weather Statement | BUF | Lewis | 59 min |
| Jul 21, 5:04 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 29 min |
| Jul 21, 5:12 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe | 63 min |
| Jul 21, 5:32 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jul 21, 6:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 21, 6:12 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 63 min |
| Jul 21, 6:33 PM EDT | Special Weather Statement | BUF | Oswego | 57 min |
| Jul 21, 6:37 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 53 min |
| Jul 21, 7:23 PM EDT | Special Weather Statement | BUF | Lewis | 37 min |
| Jul 21, 7:40 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | BUF | Livingston | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.